Monday, September 26, 2022

Advil Cold And Sinus And Claritin

What Are The Side Effects Of Ibuprofen/pseudoephedrine

loratadine and ibuprofen

With any medication, there are risks and benefits. Even if the medication is working, you may experience some unwanted side effects.

Contact your doctor immediately if you experience any of the following:

  • Heart attack: chest pain or tightness, pain that radiates up to your shoulder, arm, neck, or jaw
  • Stroke: chest pain, trouble breathing, weakness in one part of your body or face, slurred speech, leg swelling
  • Stomach bleeding: feeling faint, vomiting blood, bloody or dark stools, severe stomach pain or discomfort
  • Allergic reactions: hives, rash, blisters, swelling of the lips or tongue, difficulty breathing, skin reddening

The following side effects may get better over time as your body gets used to the medication. Let your doctor know immediately if you continue to experience these symptoms or if they worsen over time.

What Side Effects Are Possible With This Medication

Many medications can cause side effects. A side effect is an unwanted response to a medication when it is taken in normal doses. Side effects can be mild or severe, temporary or permanent.

The side effects listed below are not experienced by everyone who takes this medication. If you are concerned about side effects, discuss the risks and benefits of this medication with your doctor.

The following side effects have been reported by at least 1% of people taking this medication. Many of these side effects can be managed, and some may go away on their own over time.

Contact your doctor if you experience these side effects and they are severe or bothersome. Your pharmacist may be able to advise you on managing side effects.

  • dizziness
  • stomach upset
  • trouble sleeping

Although most of these side effects listed below don’t happen very often, they could lead to serious problems if you do not check with your doctor or seek medical attention.

Check with your doctor as soon as possible if any of the following side effects occur:

  • fast, pounding heartbeat
  • signs of liver problems

Stop taking the medication and seek immediate medical attention if any of the following occur:

  • seizures
  • symptoms of a severe allergic reaction such as swelling of the mouth or throat, chest tightness, or shortness of breath

Some people may experience side effects other than those listed. Check with your doctor if you notice any symptom that worries you while you are taking this medication.

Heart Attack And Stroke

  • Risk factors: History of heart problems | Taking high doses of ibuprofen/pseudoephedrine | Taking ibuprofen/pseudoephedrine for a long time | History of or planned heart surgery

Since ibuprofen/pseudoephedrine contains ibuprofen , it can raise your risk of blood clots, which can cause a heart attack or stroke. Try to take the lowest dose for the shortest time. If you have heart problems, talk to your healthcare provider before starting this medication. Don’t take ibuprofen/pseudoephedrine if you had, or will have, heart surgery. Call 911 or seek immediate help if you experience chest pain, shortness of breath, weakness on one side of your body, or trouble speaking or walking.

You May Like: How Do You Treat A Sinus Infection In Children

Frequently Asked Questions About Ibuprofen/pseudoephedrine

How do I know if ibuprofen/pseudoephedrine is safe for me to take?

Ibuprofen/pseudoephedrine is generally safe to take, but it’s not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if you’re not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

Can I use ibuprofen/pseudoephedrine only when I need it?

Yes, you can use ibuprofen/pseudoephedrine as needed. However, it’s recommended you take the medication on a scheduled basis while you’re having symptoms. Use the lowest effective dose for the shortest amount of time possible. Don’t use more than 6 caplets in a 24-hour period without talking to your provider first.

Can I use ibuprofen/pseudoephedrine if I’m pregnant?

If you’re pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if it’s safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

Can I drink alcohol while taking ibuprofen/pseudoephedrine?

Take These Cold Medications Safely

Can i take claritin and advil

The goal is to get over your cold faster. None of these medications is innocuous and, in large doses, they can have serious side effects. Ask your pharmacist about the safest choice. Some drugs, even if they are OTC, can seriously affect the kidneys, liver and heart, as well as affecting medical conditions such as asthma, diabetes or high blood pressure, says pharmacist Shelley Woloshyn. People on medication or with a medical condition should consult a doctor or pharmacist each time they choose an OTC remedy. And dont give any cold medication to children without consulting your doctor or pharmacist first.

Also Check: Can Sinus Pressure Make You Dizzy

How To Take Claritin

  • Your doctor will tell you how much to take and how often. You should not use more of this medicine than your doctor ordered.

  • Claritin-D 24 Hour® extended-release tablets should only be taken once a day.

  • Take the tablet with a full glass of water.

  • Swallow the tablet whole. Do not break, crush, or chew.

  • It is best to take this medicine on an empty stomach.

  • Drink plenty of liquids while taking this medicine.

  • It is best to take this medicine on an empty stomach.

  • Swallow the tablet whole. Do not break, crush, or chew.

  • Drink plenty of liquids while taking this medicine.

  • Your doctor will tell you how much to take and how often. You should not use more of this medicine than your doctor ordered.

  • Claritin-D 24 Hour® extended-release tablets should only be taken once a day.

  • Take the tablet with a full glass of water.

How Should Claritin Be Taken

Claritin is available as a 10 mgtablet, a 5 or 10 mg rapidly-disintegrating tablet, a 10 mg chewable tablet, and a syrup . Claritin is taken once a day. Drug interactions may occur with certain antibiotics, antifungal medications, and acid-reducing drugs. Warnings may apply to individuals who have asthma, kidneydisease, or liver disease. People who have phenylketonuria should avoid certain brands of orally disintegrating tablets that may contain aspartame. Claritin is generally avoided during pregnancy and nursing. Pregnant women may take Claritin only if it is clearly needed. Nursing mothers should consult their doctor before breastfeeding. Claritin should not be used in children younger than 6 years of age unless directed by a doctor. Chewable tablets should not be used in children younger than 2 years of age unless directed by a pediatric doctor.

Read Also: Why Does Sinus Pressure Hurt

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

Dependence and abuse: Pseudoephedrine has been misused by some people to experience a feeling of being energized, more alert, and in a better mood. Excessive doses can cause severe side effects, including high blood pressure, seizures and stroke. It is important to use this medication as recommended by your pharmacist or doctor and to stop taking the medication when your cold or sinus symptoms have resolved.

Heart problems: Pseudoephedrine can cause increased blood pressure. It may also cause increased heart rate or irregular heartbeat. If you have a history of heart attack, angina, stroke or other conditions that can be worsened by changes to the heart and blood vessels, discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed.

Medical conditions: Discuss with your doctor how this medication may affect your medical condition, how your medical condition may affect the dosing and effectiveness of this medication, and whether any special monitoring is needed if you have or have had any of the following conditions:

Cold Or Flu: What Medications Should I Use

How to treat a sinus cold with medicine

With so many variables in life keeping us on our toes, one thing always remains a constant: cold and flu season. Every year when sickness falls upon us, we find ourselves trying to differentiate between which one we might have. There are some key symptoms to each, and they can vary when it comes to treatment. With so many medications to choose from on the shelves, it can be overwhelming to make a decision.

Don’t Miss: What Can Cure A Sinus Infection

Can You Take Advil With Allergy Medicine

4.4/5allergy medicinesdoAdvilallergiesAdvildomedicine

Likewise, can you take allergy medicine and ibuprofen at the same time?

Interactions between your drugsNo interactions were found between Equate Allergy Relief and ibuprofen. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Furthermore, can you take Tylenol with allergy medicine? Interactions between your drugsNo interactions were found between Equate Allergy Relief and Tylenol. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Also, can you take Claritin and Advil at the same time?

No interactions were found between Advil and Claritin. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Can you take Advil cold and sinus with allergy medicine?

No interactions were found between Advil Cold and Sinus and Claritin. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Why High Blood Pressure And Cold Meds Dont Mix

Cold medicines are not off-limits if you have heart disease, but patients with high blood pressure, or hypertension, should check the label carefully when choosing a cold or allergy medicine.

LISTEN UP: Add the new Michigan Medicine News Break to your Alexa-enabled device, or subscribe to our daily audio updates on iTunes, and Stitcher.

Thats because decongestants such as pseudoephedrine, ephedrine, phenylephrine, naphazoline and oxymetazoline can increase your blood pressure and heart rate. Make sure the cold or allergy medication you plan to take is free of those ingredients.

For allergy sufferers with heart disease, medicines such as Allegra, Zyrtec or Claritin should be safe. However, medicines containing decongestants including Allegra-D, Zyrtec-D and Claritin-D could increase your blood pressure and heart rate or interfere with your heart medication.

Also Check: What To Take For A Sinus Migraine

Advil Cold & Sinus Side Effects

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Cold & Sinus and call your doctor at once if you have:

  • confusion, severe drowsiness, ringing in your ears, severe dizziness, feeling like you might pass out

  • fast, pounding, or uneven heartbeat

  • easy bruising or bleeding

  • a skin rash, no matter how mild

  • signs of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds

  • liver problems–loss of appetite, stomach pain , tiredness, itching, dark urine, clay-colored stools, jaundice

  • kidney problems–little or no urination, swelling in your feet or ankles, feeling tired or short of breath or

  • nerve problems–fever, headache, neck stiffness, chills, increased sensitivity to light, seizure .

Common side effects may include:

How Does This Medication Work What Will It Do For Me

Advil Allergy and Sinus Medication (10 ct)

This medication contains 2 active ingredients, loratadine and pseudoephedrine. Together, loratadine and pseudoephedrine work to relieve the symptoms associated with allergic rhinitis, including nasal and sinus congestion, sneezing, postnasal discharge, and tearing and redness of the eyes.

During an allergic reaction, the body produces a chemical called histamine, which causes allergy symptoms such as hives, runny nose, congestion, and itchy, watery eyes. Loratadine belongs to a group of medications known as antihistamines. It works by blocking the action of histamine in the body.

Pseudoephedrine belongs to a group of medications called . It works by narrowing the blood vessels. This helps to clear and prevent the symptoms of congestion.

Your doctor may have suggested this medication for conditions other than those listed in these drug information articles. As well, some forms of this medication may not be used for all of the conditions discussed here. If you have not discussed this with your doctor or are not sure why you are taking this medication, speak to your doctor. Do not stop taking this medication without consulting your doctor.

Do not give this medication to anyone else, even if they have the same symptoms as you do. It can be harmful for people to take this medication if their doctor has not prescribed it.

Also Check: When Should I Get Antibiotics For Sinus Infection

Why Do I Have To Sign/show Id For Claritin

Claritin-D® and other pseudoephedrine-containing products are controlled by the Combat Methamphetamine Epidemic Act of 2005. This act requires that consumers show valid identification before being allowed to purchase these products and also places a limit on the amount of product that can be purchased within a given timeframe. Some states place stricter controls on these products, including the requirement that products containing pseudoephedrine can only be purchased by prescription.

What Form Does This Medication Come In

Each white-to-off-white, round, biconvex, coated tablet contains loratadine 5 mg in the tablet coating and pseudoephedrine sulfate 120 mg equally distributed between the tablet coating and the barrier-coated core. Nonmedicinal ingredients: acacia, calcium sulfate, carnauba wax, cornstarch, gum rosin, lactose, magnesium stearate, microcrystalline cellulose, oleic acid, povidone, soap powder, sucrose, talc, titanium dioxide, white wax, and zein.

Also Check: Best Medicine For Sinus Congestion And Post Nasal Drip

Dont Use Them Together

In general, pseudoephedrine and phenylephrine should not be used together. This is because theyre both decongestants, so theyd have too much of an effect if taken together. Combining them could lead to increases in both blood pressure and heart rate.

However, check with your doctor. In some cases, you may be able to try pseudoephedrine two to three hours after your last dose of phenylephrine if you didnt have symptom relief with phenylephrine.

Certain medications can make certain conditions or diseases worse. If you have any of the following conditions, you should discuss with your doctor before taking pseudoephedrine or phenylephrine:

  • heart disease
  • thyroid disease
  • enlarged prostate gland

If you want to take pseudoephedrine, you should also talk to your doctor if you have glaucoma.

What Cold Medications Can You Take With Claritin

Reasons Why Decongestants Are Dangerous

In our latest question and answer, the pharmacist discusses which cold medications you can take safely with Claritin .

Question

What cold medication can I take with Claritin? I have allergies and have gotten a bad cold during high allergy season.

Medical Content Reviewed By HelloPharmacist Staff

Recommended Reading: Simply Saline Allergy & Sinus Relief

Increased Risk Of Overdose

When you mix alcohol and Claritin, your liver takes longer to process both substances. You might feel more intoxicated than you normally would.

If too much alcohol builds up in your system, it can increase your risk of an alcohol overdose.

Claritin is generally safe, with a low risk of serious drug interactions.

Its still a good idea to talk to your doctor or pharmacist before taking this medication.

Let them know if youre taking other prescription or nonprescription medications, including vitamins and herbal supplements. They can help you minimize any interactions with Claritin.

Some medications that may interact with Claritin include:

What Is The Difference Between Claritin And Claritin

Both Claritin® and Claritin-D® relieve allergyX allergy An exaggerated response of the immune system to a substance that is ordinarily harmless. symptoms: Sneezing, runny nose, itchy, watery eyes and itching of the nose and throat. Claritin-D® also has a nasal decongestantX nasal decongestant Medication that shrinks swollen nasal tissues to relieve symptoms of nasal swelling, congestion, and mucus secretion. to relieve nasal congestion, due to cold or allergies, and sinus pressure.

Read Also: Is Claritin Good For Sinus Congestion

How Should I Use This Medication

For adults and children 12 years of age and over, the recommended dose of loratadine 5 mg and pseudoephedrine 120 mg is one tablet twice daily taken with a glass of water. This medication should be swallowed whole and may be taken with or without meals.

For the combination medication containing loratadine 10 mg and pseudoephedrine 240 mg, the recommended dose is one extended-release caplet taken once daily with a glass of water, preferably first thing in the morning. This medication should be swallowed whole and may be taken with or without meals.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the ones given here, do not change the way that you are taking the medication without consulting your doctor.

It is very important to take this medication exactly as prescribed by your doctor. If you miss a dose, take it as soon as possible and continue with your regular schedule. If it is almost time for your next dose, skip the missed dose and continue on with your regular dosing schedule. Do not take a double dose to make up for a missed one. If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Store this medication at room temperature, protect it from moisture, and keep it out of the reach of children.

Popular Articles
Related news